Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 110, NWS Charleston, WV

July 4, 2012Morgan County, Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2012, 11:46 PM EDT for Morgan County, Perry County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 11:46 PM EDT (03:46 UTC)
Expired
Jul 5, 2012, 12:30 AM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Morgan County, OH, Perry County, OH

The radar

The Cincinnati radar (KILN), 153 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 12:09 AM EDTHAIL 0.7New Lexington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 10:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2070 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2070 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS51 KRLX 050346
SVRRLX
OHC115-127-050430-
/O.NEW.KRLX.SV.W.0110.120705T0346Z-120705T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1146 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MCCONNELSVILLE...
  PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SOMERSET...SHAWNEE...PERRY STATE
  FOREST...NEW LEXINGTON...

* UNTIL 1230 AM EDT

* AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SOMERSET IN NORTHRN PERRY COUNTY...AND MOVING SOUTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROOKSVILLE...JUNCTION CITY...EAGLEPORT...BRISTOL...RENDVILLE...
  MALTA...NEW STRAITSVILLE...CORNING...HEMLOCK...BURR OAK STATE PARK
  AND STOCKPORT..


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHEAST OHIO.

&&

LAT...LON 3991 8217 3983 8216 3982 8207 3978 8207
      3977 8177 3975 8171 3957 8172 3945 8195
      3946 8206 3955 8205 3955 8226 3959 8227
      3959 8234 3992 8241
TIME...MOT...LOC 0345Z 347DEG 31KT 3985 8226

$$

22
2 follow-up statements
659 
WWUS51 KRLX 050406
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1206 AM EDT THU JUL 5 2012

OHC115-127-050430-
/O.CON.KRLX.SV.W.0110.000000T0000Z-120705T0430Z/
MORGAN OH-PERRY OH-
1206 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR PERRY AND WESTERN MORGAN COUNTIES...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PERRY STATE FOREST AND NEW LEXINGTON...MOVING SOUTH
AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EAGLEPORT...SHAWNEE...RENDVILLE...MCCONNELSVILLE...MALTA...NEW
STRAITSVILLE...CORNING...HEMLOCK AND BURR OAK STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHEAST OHIO.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3982 8216 3982 8207 3978 8207 3976 8180
      3958 8184 3945 8195 3946 8206 3955 8205
      3955 8226 3959 8227 3959 8234 3981 8237
      3985 8218
TIME...MOT...LOC 0405Z 348DEG 29KT 3971 8222

$$

22
902 
WWUS51 KRLX 050432
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 AM EDT THU JUL 5 2012

OHC115-127-050442-
/O.EXP.KRLX.SV.W.0110.000000T0000Z-120705T0430Z/
MORGAN OH-PERRY OH-
1232 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR PERRY AND WESTERN MORGAN
COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHEAST OHIO.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3982 8216 3982 8207 3978 8207 3976 8180
      3958 8184 3945 8195 3946 8206 3955 8205
      3955 8226 3959 8227 3959 8234 3981 8237
      3985 8218
TIME...MOT...LOC 0406Z 358DEG 35KT 3973 8211

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:46 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 4, 10:46 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT WED JUL 4 2012

.SYNOPSIS...
WEAK NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SATURDAY...AS UPPER
LEVEL HIGH PRESSURE STAYS JUST TO OUR WEST. HEAT REMAINS INTO
WEEKEND. BROAD TROUGH ALOFT BRINGS MODEST COOL DOWN NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
1030 PM UPDATE...INCREASED POPS FOR SE OHIO COUNTIES WITH INCOMING
CONVECTIVE COMPLEX. THINK THE BEST CHANCE FOR SOME GUSTY WINDS
WILL BE AS THE STORMS JUST ENTER CWA. SHOULD STILL SEE SOME
LOCAL DOWNPOURS AND LIGHTNING AS IT CONTINUES SOUTHEAST OVERNIGHT.

PREVIOUS DISCUSSION...
WEAK NORTHWEST FLOW ALOFT WITH UPPER DISTURBANCE OVER A VERY HOT AND
HUMID ATMOSPHERE CONTINUE THRU THURSDAY.

IN ITSELF...CONDITIONALLY UNSTABLE ATMOSPHERE WITH THE AMOUNT OF
HEATING AND LOW LEVEL MOISTURE WILL CONTRIBUTE TO MAINLY SCATTERED
AFTERNOON AND EVENING SLOW MOVING THUNDERSTORMS. LOOKS LIKE SOME
DRIER AIR ALOFT THIS AFTERNOON WITH LESS COVERAGE THAN
YESTERDAY...BUT CERTAINLY ENOUGH CAPE FOR THOSE STORMS THAT FORM TO
PUT OUT SOME WIND. FREEZING LEVEL SOMEWHAT HIGHER ...SO WIND MAIN
FACTOR.

THE EFFECT OF ANY UPPER DISTURBANCE WILL BE TO PRODUCE MORE
ORGANIZED CLUSTER OF STORMS. UNTIL THEY LATCH ONTO CONVECTION
APPEARING...THE HI RES MODELS...WITH NO SURPRISE...HAVE DIFFICULTY
IN FORECASTING THESE MESO INFLUENCES. HOWEVER...LOOKS LIKE THE
CLUSTER IN NW PA MAY DEVELOP MORE STORMS LATER THIS AFTERNOON ON THE
OUTFLOW BOUNDARY OVER SW PA...WHICH WOULD TEND TO DROP SOUTH. THE
LATEST HI RES MODELS...ESPECIALLY HRRR...HAVE CAUGHT ONTO THIS AND
DROP SOME CONVECTION INTO NERN WV EARLY THIS EVENING. HAVE REELECTED
HIGH CHANCE POPS THIS AREA TO ACCOUNT FOR THIS...BUT NOT TOTALLY
JUMPING ON IT WITH EXISTING UNCERTAINTY. OTHERWISE...WILL KEEP SLGHT
CHANCE POPS OVERNIGHT FOR OUTSIDE CHANCE OF NOCTURNAL CONVECTION.

FOR THURSDAY...ALL DEPENDS ON MCS AGAIN...OF WHICH MODELS ARE ALL
OVER THE PLACE...SO WILL JUST GO CHANCE POPS EVERYWHERE TIL WE SEE
SOMETHING MORE CONCRETE.

TEMPS WILL BE A DEGREE OR TWO HIGHER THURSDAY WITH STILL HIGH
DEWPOINTS...SO HAVE ISSUED ANOTHER HEAT ADVISORY FOR THURSDAY AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE RETREATS TO THE INTER MOUNTAIN WEST...WITH MODEST
TROUGHING OVER THE EASTERN CONUS. THIS WILL REPRESENT A REPRIEVE
FROM THE EXTREME TEMPERATURES...AND SHOULD SEE EVERYONE BELOW 90F
COME MONDAY NEXT WEEK. BOUNDARY SLOW TO MOVE THROUGH WILL
NECESSITATE THE POPS CONTINUING FOR THE AREA...WITH A DRY FORECAST
BEYOND TUESDAY.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
1030PM UPDATE...ADDED SOME MVFR FOG INTO KCKB DUE TO RAIN SHOWERS
THIS EVENING. WILL ALSO HAVE TO WATCH JUST HOW FAR THE CONVECTIVE
COMPLEX IN CENTRAL OHIO MAKES IT INTO FORECAST AREA...AND MAY NEED
AN AMENDMENT OR TWO FOR WIND GUSTS AND SOME RESTRICTIONS IN
VIS/CIG IF STORMS MAKE IT TO OHIO RIVER...WOULD BE MOST LIKELY FOR
KPKB.

PREVIOUS DISCUSSION...STILL HAVE THE POSSIBILITY OF SOME ISOLATED
SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE HOURS...LINGERING
LONGEST OVER THE NORTHERN MOUNTAINS. IT APPEARS THAT THE STRONGEST
STORMS WILL REMAIN NORTH AND EAST OF THE FORECAST AREA. EXACT
LOCATION OF SHOWERS WILL IMPACT POTENTIAL FOR FOG OVERNIGHT. DID
INCLUDE SOME MVFR VALLEY FOG...ESPECIALLY IN KEKN. MODELS SEEM TO
BE OVERDOING THE FOG A BIT...BUT ALSO HAVE MVFR AT KCRW...WITH
SOME HAZE AT KHTS. RADAR SHOWING A SHOWER APPROACHING KCKB...SO
WILL HAVE TO CONTINUE EVALUATING FOG CHANCES THERE DEPENDING ON IF
MEASURABLE PRECIP FALLS.

TOMORROW...WILL AGAIN HAVE ISOLATED TO SCATTERED CONVECTION FOR
LATE AFTERNOON INTO THE EVENING...WITH PREVAILING VFR EXCEPT
POSSIBLE RESTRICTIONS IN STRONGEST CELLS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: FOG TIMING...DENSITY AND EXACT LOCATION MAY
VARY TONIGHT. ALSO...TIMING AND PLACEMENT OF THUNDERSTORMS ON
THURSDAY MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  THU 07/05/12
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H

AFTER 00Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV/MZ
SHORT TERM...26
LONG TERM...26
AVIATION...MZ
Hazardous weather outlook, Jul 4, 10:36 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 PM EDT WED JUL 4 2012

VAZ003-004-WVZ033>037-060245-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1036 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ024>026-060245-
MINGO-LOGAN-BOONE-
1036 PM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-019-020-029>032-060245-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-
1036 PM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038>040-046-047-060245-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1036 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-060245-
PERRY-MORGAN-WASHINGTON-
1036 PM EDT WED JUL 4 2012

...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 2 AM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-WVZ005>009-013>018-027-028-060245-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-
1036 PM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ075-083>087-060245-
ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
1036 PM EDT WED JUL 4 2012

...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 2 AM EDT THURSDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 8:23 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT WED JUL 4 2012

WVZ032-040-050045-
BARBOUR WV-TAYLOR WV-
823 PM EDT WED JUL 4 2012

...DEVELOPING THUNDERSTORMS IN TAYLOR COUNTY MOVING SOUTHEAST TOWARD
BARBOUR COUNTY.

AT 815 PM EDT...A DEVELOPING THUNDERSTORM WAS LOCATED NORTH OF
GRAFTON IN TAYLOR COUNTY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM COULD PRODUCE HAIL UP TO NICKEL SIZE. A LOCAL DOWNPOUR
OF RAIN IS ALSO LIKELY...THAT COULD CAUSE PONDING OF WATER ON
ROADS.

THESE SHOWERS AND THUNDERSTORMS WILL ALSO BE MOVING INTO BARBOUR
COUNTY BY 9 O'CLOCK.

IF ANY STORM PULSES TO A STRONGER LEVEL...A LOCAL SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3913 7983 3926 8017 3937 8018 3941 8010
      3939 8009 3940 8004 3945 7996 3942 7990
      3938 7989 3931 7989 3929 7986 3925 7984

22
Special weather statement, Jul 4, 8:58 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT WED JUL 4 2012

WVZ032-040-050130-
BARBOUR WV-TAYLOR WV-
858 PM EDT WED JUL 4 2012

...A FEW STRONG THUNDERSTORMS OVER TAYLOR AND BARBOUR
COUNTIES...

AT 845 PM EDT...ONE STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF GRAFTON...NEAR IRONTOWN.

ANOTHER DEVELOPING THUNDERSTORM WAS BETWEEN PHILIPPI AND MOATSVILLE
IN BARBOUR COUNTY.

THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 TO 25 MPH.

THESE STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE.

LOCAL DOWNPOURS ARE LIKELY IN EASTERN TAYLOR AND ALSO IN EASTERN
BARBOUR COUNTY.  THIS COULD CAUSE STREET AND POOR DRAINAGE FLOODING.

OTHER COMMUNITIES...SUCH AS THORNTON AND NESTORVILLE WILL ALSO BE
AFFECTED.

IF ANY STORM PULSES TO A STRONGER LEVEL...A LOCAL SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 7987 3904 8013 3940 8006 3940 8004
      3945 7996 3946 7993 3944 7989 3931 7989
      3929 7986 3925 7984 3924 7981 3923 7981

22
Special weather statement, Jul 4, 10:45 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 PM EDT WED JUL 4 2012

OHZ066-067-050345-
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
1045 PM EDT WED JUL 4 2012

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SHOWERS AND
THUNDERSTORMS WILL BE MOVING SOUTHEAST AROUND 35 MPH...AND SHOULD
AFFECT PORTIONS OF PERRY AND MORGAN COUNTIES IN EASTERN OHIO
BETWEEN 11 PM AND 1 AM. THIS INCLUDES AREAS AROUND SUCH
COMMUNITIES AS THORNVILLE...NEW LEXINGTON...AND MCCONNELSVILLE.

GUSTS OF 30 TO 40 MPH APPEAR LIKELY. THIS COULD STILL BE STRONG
ENOUGH TO CAUSE SOME WEAKEN TREE BRANCHES TO FALL. BRIEF DOWNPOURS
AND CONSIDERABLE LIGHTNING ARE ALSO LIKELY.

IF ANY STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE
THUNDERSTORM WARNING MAY BE NEEDED FOR ITS PROJECTED PATH.

BATTY

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:28 AM EDTSpecial Weather StatementRLXMorgan, Perry, Washington77 min
Jul 5, 10:24 AM EDTSpecial Weather StatementRLXGallia, Meigs66 min
Jul 5, 11:10 AM EDTSpecial Weather StatementRLXGallia50 min
Jul 5, 3:13 PM EDTExcessive Heat WarningRLXAthens, Jackson, Morgan, Perry, Vinton29 hr
Jul 5, 3:13 PM EDTHeat AdvisoryRLXGallia, Lawrence, Meigs, Washington29 hr
Jul 5, 5:37 PM EDTSpecial Weather StatementRLXMorgan23 min
Jul 5, 6:10 PM EDTSpecial Weather StatementRLXJackson50 min
Jul 5, 7:16 PM EDTSpecial Weather StatementRLXJackson44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.